Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2011, 7:52 PM CDT for Winnebago County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 8, 2011, 8:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:00 PM CDT | TSTM WND DMG | Oshkosh, WI | A FEW TREES AND TREE BRANCHES DOWN IN OSHKOSH. POWERLINE DOWN ON CHURCH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4124 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
246 WUUS53 KGRB 090052 SVRGRB WIC139-090130- /O.NEW.KGRB.SV.W.0047.110609T0052Z-110609T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 752 PM CDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN... * UNTIL 830 PM CDT * AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF RUSH LAKE...OR 9 MILES WEST OF OSHKOSH...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OMRO AROUND 755 PM CDT. OSHKOSH AROUND 805 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE BUTTE DES MORTS...WITTMAN FIELD AND WINNEBAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4390 8889 4411 8888 4411 8840 4389 8840 TIME...MOT...LOC 0052Z 264DEG 30KT 4399 8871 WIND...HAIL 70MPH 1.50IN $$ ECKBERG
2 follow-up statements
853
WWUS53 KGRB 090109
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT WED JUN 8 2011
WIC139-090130-
/O.CON.KGRB.SV.W.0047.000000T0000Z-110609T0130Z/
WINNEBAGO WI-
809 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WINNEBAGO COUNTY UNTIL 830 PM CDT...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM
WAS LOCATED NEAR OSHKOSH...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN WINNEBAGO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4390 8862 4390 8868 4396 8873 4409 8857
4411 8840 4389 8840 4389 8845 4389 8861
TIME...MOT...LOC 0109Z 264DEG 30KT 4400 8851
WIND...HAIL 60MPH <.75IN
$$
ECKBERG365
WWUS53 KGRB 090125
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
825 PM CDT WED JUN 8 2011
WIC139-090134-
/O.EXP.KGRB.SV.W.0047.000000T0000Z-110609T0130Z/
WINNEBAGO WI-
825 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO COUNTY
WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4390 8862 4390 8868 4396 8873 4409 8857
4411 8840 4389 8840 4389 8845 4389 8861
TIME...MOT...LOC 0124Z 264DEG 30KT 4401 8834
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:41 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 8, 7:41 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 741 PM CDT WED JUN 8 2011 .UPDATE...WIND SHIFT CONTS SURGING SWWD DOWN THE BAY. PK WIND SO FAR SEEMS TO BE 27 KTS AT KMNM. THIS MAY INCREASE A LITTLE MORE AS THE AIR STARTS TO FUNNEL WHERE THE BAY NARROWS TOWARD THE MOUTH OF THE FOX RIVER. WATCHING OBS CLOSELY TO SEE IF ME MIGHT NEED AN SMW...BUT WITH SC.Y OUT AND EVENT IN NSH/MWS FOR SEVERAL HOURS...DON/T PLAN TO GO WITH SMW UNLESS E ARE CLEARING GOING TO EXCEED 34 KTS. DWPTS HAVE STAYED UP IN SWLY WINDS FM OSH-ATW-GRB-SUE EWD. THIS AREA STILL QUITE UNSTABLE...AND WITH ADDED CONVERGENCE LIKELY AS BOUNDARIES FM THE NW AND N MEET IN THIS AREA...NEED TO KEEP THE WATCH GOING A LITTLE LONGER. LOOKS LIKE MANITOWOC AND KEWAUNEE COUNTIES HAVE THE GREATEST RISK. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 536 PM CDT WED JUN 8 2011... UPDATE...WAS CONTENT WATCHING FRONT SLIDE EWD ACRS THE FCST AREA...HOPING IT WOULD MAKE IT THROUGH WITHOUT ANYTHING SIG FIRING OFF. BUT ONCE SVR STORMS STARTED TO DEVELOP DOWN S...SPC NEEDED TO COME OUT WITH A WATCH. THAT FORCED A DECISION ON WHETHER OR NOT TO PLACE PART OF OUR AREA IN THE WATCH. WHILE SVR THREAT HERE ISN/T AS GREAT AS DOWN S... WAS CONCERNED WE STILL HAD 70+F DEWPTS FM ATW/GRB E TO THE LAKESHORE...AND LOW-LEVEL WINDS BACKED JUST SWLY ENOUGH TO GENERATE SOME CONVERGENCE ALONG THE FRONT. THIS ALSO SUPPORTED BY WK BOUNDARIES SHIFTG NWD ON RADAR. SO DECIDED TO HAVE E-C WI PLACED IN THE WATCH. WATCH NEEDED TO RUN TO 04Z FOR THE MAIN THREAT DOWN S. RISK HERE WL END WELL BEFORE THAT. ALREADY SENT SPS POINTING OUT THE FACT THAT RISK WL END SOONER...AND WATCH WL ALMOST CERTAINLY BE DROPPED BEFORE IT/S EXPIRATION TIME. SECOND CONCERN IS POSSIBLE PNEUMONIA FRONT DEVELOPING OVER THE NRN BAY. ESC GUSTED TO 28 KTS RIGHT BEHIND THE FRONT. BOUNDARY NOW IN THE AREA BTWN RADARS WHERE IT ISN/T VISIBLE. BUT FAIRLY STG/SUSTAINED PRESSURE RISES CONT ACRS ERN LAKE SUPERIOR...SO THINK FRONT IS LIKELY TO CONT SURGING SWD. WITH SC.Y IN PLACE...CONTENT TO HANDLE WITH MWS FOR NOW. WL CONSIDER SMW IF IT WERE TO STRENGTHEN...BUT THAT SEEMS A LITTLE LESS LIKELY NOW THAT CONVECTION OVER ERN UPPER MICHIGAN HAS SHIFTED EWD. SKOWRONSKI DISCUSSION ISSUED AT 226 PM CDT WED JUN 8 2011... SHORT TERM...TNGT AND THU. MAIN FCST ISSUE IS DEALING WITH POTENTIAL SVR LATE THIS AFTERNOON INTO EARLY EVENING AS CDFNT SWINGS THRU THE REST OF WI. EXACTLY HOW MUCH WE COOL OFF FOR THU IS A SECONDARY PBLM. THE 19Z MSAS SFC ANALYSIS INDICATED THE CDFNT STRETECHED FROM JUST WEST OF IMT TO LSE. DEW PTS INITIALLY CRASH INTO THE 40S BEHIND THE FROPA...INDICATING HOW MUCH DRIER THE INCOMING AIR MASS IS. AHD OF THE CDFNT...DEW PTS REMAINED IN THE 60S TO AROUND 70 AND WHEN COMBINED WITH TEMPS IN THE UPR 80S TO LWR 90S...PLENTY OF INSTABILITY/MSTR IN PLACE FOR FURTHER TSTM DEVELOPMENT. THE CDFNT WL COMPLETE ITS PASSAGE THRU ERN WI BY EARLY EVENING... HOWEVER UNTIL THEN...WL NEED TO CARRY SHWR/TSTM WORDING ACROSS THE SE HALF OF THE FCST AREA WITH THE HIGHEST POPS ACROSS E-CNTRL WI. STILL ANTICIPATE CONVECTION TO RE-FIRE AHD OF THE FNT WHERE THE AIR MASS REMAINED MODERATELY TO STRONGLY UNSTABLE. ONCE THIS FNT CLEARS THE AREA...MUCH COOLER/DRIER AIR TO OVERSPREAD THE REMAINDER OF THE STATE WITH TEMPS DROPPING TO NEAR 40 DEGS NORTH TO THE LWR 50S LAKESIDE WITH DEW PTS TUMBLING INTO THE 40S. PLENTY OF CAA LOW CLDS ROTATING SE INTO WI TNGT AND THERE COULD BE SOME SPRINKLES OR DRZL AT TIMES ESP OVER THE NORTH. CDFNT SAGS SOUTH TOWARD CNTRL IL ON THU AND THEN STALLS AS IT ENCOUNTERS THE SE CONUS UPR RDG. HI PRES TO BE LOCATED OVER THE NRN GREAT LKS AND CONTS TO SEND COOL/DRY AIR INTO THE FCST AREA. LOW CLDS SHOULD QUICKLY MIX OUT THU MORNING LEAVING PARTLY CLDY SKIES FOR THE REST OF THE DAY. MAX TEMPS TO BE AROUND 10 DEGS BLO NORMAL ON THU WITH READINGS RANGING FROM THE UPR 50S LAKESIDE TO THE MIDDLE 60S WELL INLAND. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... MAIN CONCERN DURING FORECAST PERIOD WILL BE TIMING PCPN AS SYSTEMS MOVE THROUGH ZONAL FLOW PATTERN. MODELS ZERO IN ON ON TWO PERIODS FRIDAY INTO EARLY SATURDAY AND MONDAY INTO TUESDAY. HAVE TRENDED TOWARD ENSEMBLES FOR TIMING. TEMPERATURES EXPECTED TO RUN BELOW NORMS EARLY...WARMING TO NEAR NORM BY EARLY NEXT WEEK. THU NIGHT THROUGH SATURDAY PERIOD...WARM FRONT OVER IL TO LIFT SLOWLY INTO SOUTHERN WI. SFC WAVE TO MOVE ALONG FRONT THROUGH SOUTHERN WI FRI EVENING. STRONG WAA/FGEN FORCING AS 850 BAROCLINIC ZONE SHIFTS NORTH THROUGH STATE WILL BRING INCREASING CHANCES OF PCPN TO THE AREA LATE THU NIGHT THROUGH MUCH OF DAY PERIOD FRI. CLOUDS/PCPN AND NE WIND WILL KEEP TEMPS DOWN WELL BELOW NORM DAY PERIOD FRI. WILL CONTINUE SMALL CHANCE OF ELEVATED THUNDER SOUTHERN ZONES ON FRI AS MID LEVEL LAPSE APPROACH 7. UPPER LOW PASSES THROUGH DURING THE EVENING...WITH DIMINISHING PCPN TRENDS FRI NIGHT. ATTM HAVE STAYED WITH POPS THROUGH SAT MORN AS UPPER LOW VCNTY OF STATE. LOW LEVEL MOISTURE AND CYCLONIC FLOW POINTS TO KEEPING THINGS CLOUDY THROUGH MUCH OF DAY SAT...AGAIN HOLDING TEMPS BACK IN THE MID 60'S. AVIATION...SHWRS/TSTMS TO PERSIST AHD OF A SE MOVING CDFNT LATE THIS AFTERNOON INTO EARLY EVENING ACROSS CENTRAL AND EAST-CENTRAL WI. WHILE VFR CONDITIONS ARE EXPECTED FOR THE MOST PART...ANY TSTM ACTIVITY COULD BRING A QUICK REDUCTION TO IFR CIGS AND VSBYS. ONCE THE FNT CLEARS THE AREA...WINDS WL VEER NORTHERLY LATER TNGT WITH CAA LOW CLDS ROTATING INTO THE RGN. CIGS COULD FALL TO MVFR CONDITIONS BETWEEN ROUGHLY 09Z AND 15Z THU. ONCE MIXING TAKES PLACE LATER THU MORNING...VFR CONDITIONS WL RETURN. MARINE...SMALL CRAFT ADVY CONDITIONS TO PERSIST THRU 00Z THU AS SW WINDS GUST AHD OF THE CDFNT. ANY TSTMS THAT DO DVLP LATE THIS AFTERNOON INTO EARLY TNGT WOULD BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 8, 3:06 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 306 PM CDT WED JUN 8 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 306 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A MARINETTE TO WAUTOMA LINE LATE THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT SWINGS THROUGH THE REGION. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS EASTERN WISCONSIN LATE THIS AFTERNOON INTO EARLY EVENING. LMZ521-522-541>543-092015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 306 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP LATE THIS AFTERNOON AND EVENING. FOG COULD CONTINUE TO POSE A HAZARD TO BOATERS AT TIMES...ESPECIALLY OVER THE LAKE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. AK/TE
In the hours before
Special weather statement, Jun 8, 5:22 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 522 PM CDT WED JUN 8 2011 WIZ022-038>040-045-048>050-090000- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS 522 PM CDT WED JUN 8 2011 ...SCATTERED THUNDERSTORMS EXPECTED THIS EVENING...A FEW OF WHICH COULD BE SEVERE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST- CENTRAL WISCONSIN THIS EVENING. A FEW OF THE STORMS COULD STRENGTHEN TO SEVERE LEVELS...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL FOR SEVERE STORMS WILL BE GREATEST FROM GREEN BAY AND THE FOX CITIES...EAST...TO THE LAKESHORE. A SEVERE THUNDERSTORM WATCH IS TECHNICALLY IN EFFECT FOR THIS AREA UNTIL 1100 PM. BUT EAST-CENTRAL WISCONSIN IS ON THE NORTHWEST FRINGE OF THE AREA WHERE SEVERE STORMS ARE LIKELY...AND THE WATCH WAS ISSUED TO ACCOUNT FOR THE ENTIRE AREA. THE RISK OF SEVERE STORMS OVER EAST-CENTRAL WISCONSIN IS LIKELY TO END MUCH EARLIER THAT IN LOCATIONS TO THE SOUTH AND EAST...SO IT IS ANTICIPATED THAT THE WATCH WILL BE CANCELLED FOR EAST-CENTRAL WISCONSIN WELL BEFORE IT/S SCHEDULED EXPIRATION AT 1100 PM. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:04 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 41 min |
| Jun 8, 8:13 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jun 8, 8:23 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 37 min |
| Jun 8, 8:52 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 38 min |
| Jun 9, 3:32 AM CDT | Small Craft Advisory | GRB | 12 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.